Colorado, 2005Winter Storm in Colorado, February 15, 2005
February 15, 2005 · NWS BOU · 3 events in 3 counties and zones
A winter storm brought heavy snow to areas in and near the foothills of Larimer County. 0 inches, 4 miles north of Loveland.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm brought heavy snow to areas in and near the foothills of Larimer County. Storm totals included: 10.5 inches, 6 miles north of Masonville, 10.0 inches at Joe Wright Snotel, 9.0 inches at Deadman Hill Snotel, 8.5 inches, 7 miles west-southwest of Fort Collins and at the Horsetooth Inlet Bay, and 7.0 inches, 4 miles north of Loveland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Feb 15, 8:30 AM MST, 40 minutes earlier.
Area forecast discussion, Feb 15, 8:30 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
830 AM MST TUE FEB 15 2005
.UPDATE...BAND OF SNOW SAGGING SLOWLY SE AND SHOULD CONTINUE TO DO
SO. HEAVY SNOW FELL WHERE THIS BAND WAS AMPLIFIED BY UPSLOPE...AND
COMBINATION OF LONGMONT ANTICYCLONE AND PROBABLY A CIRCULATION
ASSOCIATED WITH THE BAND HAS BROUGHT UPSLOPE TO THE EAST SIDE OF THE
FRONT RANGE AS WELL. SOUNDS LIKE 1-2 FEET OF SNOW SINCE YESTERDAY
IN THE PARK RANGE...AND SEVERAL REPORTS OF 6 INCHES IN A FEW HOURS
THIS MORNING IN THE LARIMER COUNTY FOOTHILLS. WILL ISSUE NEW
HIGHLIGHTS IN THE NORTHERN PART OF OUR AREA AND RAISE POPS/SNOW
AMOUNTS ON THE PLAINS NORTH OF INTERSTATE 70.
.SHORT TERM...NEARLY STATIONARY BAND OF SNOW IS CONTINUING OVER NRN
MTNS/NRN LARIMER COUNTY ELY THIS MRNG. THIS PCPN IS ASSOCIATED WITH
STG JET ENERGY RESIDING OVER SRN WY. JUDGING BY THE ZIRKEL SNOTEL
SITE AND AVBL CDOT CAMS...SVRL INCHES OF SNOW HAS ACCUMLATED IN
ZONES 31 AND 33. WITH THE WLY FLOW AND MOIST ATM...XPCTG THIS TREND
TO CONTINUE IN THE HIGH COUNTRY TODAY. LAPSE RATES WL BE FVRBL FOR
A FEW PERIODS OF HEAVY SNOW THRU THE LATE MRNG/ELY AFTN IN ZONE 31
IN PARTICULAR. THUS...ALL OF THE WEATHER HIGHLIGHTS WILL BE ALLOWED
TO CONTINUE THRU 6 PM THIS EVENING.
ACRS THE FNT RANGE AND PLAINS...AREAS NR THE WYOMING BORDER WILL SEE
SOME SNOW SHWRS THIS MRNG...BUT THERE COULD BE A LULL LATER THIS
AFTERNOON IN THESE AREAS AS THE DEFORMATION AREA PULLS EWD INTO
NEBR. TONIGHT...ANOTHER SURGE WILL MOVE INTO THE PLAINS. FOCUS OF
ACCUMULATING SNOW SHUD THEN SHIFT TWD THE FTHILLS AND ADJACENT AREAS
OF THE FNT RANGE. MDL SOUNDINGS INDG THE NELY WINDS WILL BE QUITE A
BIT DEEPER THAN PRVS SURGE MONDAY EVENING WHICH SHOULD ALLOW THE
SNOW TO REDEVLOP IN THE NRN FNT RANGE LATE THIS EVENING. THIS AREA
OF SNOW WILL SPRD SWD INTO THE DENVER METRO AREA ARND 6 PM OR SO.
NRN SUBURBS WILL PRBLY HAVE TO CONTEND WITH SOME ACCUMULATION FOR
EVENING RUSH HR. THIS WILL BE PERHAPS A 6 HR DURATION OF SNOWFALL
WITH 1 TO 3 INCHES XPCTD FOR THE FNT RANGE WITH UP TO 5 INCHES FOR
THE FOOTHILLS OF BOULDER AND LARIMER COUNTY OVERNIGHT. SINCE THE
IMPETUS FOR PRECIPITATION WL LARGELY BE DUE TO UPSLOPE FLOW
TNGT...HV GREATLY REDUCED POPS TNGT FOR THE ERN PLAINS. PCPN SHUD
DCRS LATE TNGT FM N TO SOUTH.
.LONG TERM...BASIC PATTERN THRU THU WILL HAVE A FLAT RIDGE IN PLACE
OVER NRN CO AS A CUT OFF UPPER LEVEL LOW REMAINS PARKED WEST OF
CALIFORNIA. ON WED WEAK UPLSOPE WILL BE IN PLACE OVER NERN CO IN
THE MORNING HOWEVER LOW LEVEL FLOW WILL BECOME MORE SELY BY AFTN.
CAN FIND NOTHING ALOFT TO ENHANCE PCPN OUTSIDE OF POSITION OF UPPER
LEVEL JET WHICH COULD LEAD TO SOME ENHANCEMENT IF MOISTURE DEPTH IS
DEEP ENOUGH. TRYING TO FORECAST BANDED PCPN THIS FAR OUT IS NEARLY
IMPOSSIBLE HOWEVER APPEARS SRN AREAS OF CWA WOULD HAVE BEST SHOT FOR
PCPN WED MORNING. IN THE MTNS APPEARS ENOUGH MOISTURE WILL
COMBINE WITH WEAK OROGRAPHICS TO PRODUCE SOME SCT SHSN HOWEVER
AMOUNTS SHOULD BE ON THE LIGHT SIDE DUE TO MARGINAL LAPSE RATES.
TEMPS ON WED SHOULD HOLD MAINLY IN THE 30S OVER NERN CO AS SOME LOW
LEVEL COOLING TAKES PLACE IN THE 850-700 MB LAYER. FOR WED NIGHT
GFS AND LATEST NAM SHOW SOME TYPE OF WEAK SURGE AFFECTING NERN CO
WITH LOW LEVEL WINDS BECOMING WEAK NELY UP TO AROUND 700 MB.
MEANWHILE BOTH MODELS SHOW AN INCREASE IN MOISTURE APPARENTLY AS
SOME SUBTROPICAL MOISTURE ADVECTS INTO THE REGION FROM THE SWRN US.
ONCE AGAIN POSITION OF UPPER LEVEL JET COULD LEAD TO SOME ENHANCMENT
OF PCPN OVER PORTIONS OF NERN CO WED EVENING BEFORE ENDING AROUND
MIDNIGHT.
ON THU CROSS-SECTIONS SHOW A SIGNIFICANT DECREASE IN MOISTURE WITH A
WEAK SFC LEE TROUGH DEVELOPING EAST OF THE MTNS. THUS SHOULD SEE A
DRY DAY IN MOST AREAS WITH ONLY A SLIGHT CHC OF SHSN IN THE MTNS.
LATEST NAM SHOWS DECENT WARMING OCCURRING IN THE 700-850 MB LAYER ON
THU ACROSS NERN CO WHICH WOULD ALLOW TEMPS TO RISE BACK INTO THE
40S.
FOR THU NIGHT AND FRI FLOW ALOFT WILL BASICALLY REMAIN WLY. LATEST
CROSS-SECTIONS FROM GFS IS SHOWING AN INCREASE IN MOISTURE FRI AFTN
WHICH MAY INCREASE THE CHC FOR SOME OROGRAPHICS SNOWS ALTHOUGH 700
MB FLOW WILL BE WSW. OVER NERN CO ANOTHER WEAK FRONT MAY MOVE INTO
THE AREA THU NIGHT OR FRI MORNING WHICH MAY BRIEFLY ENHANCE UPSLOPE
FLOW AND BRING IN COOLER TEMPS.
FRI NIGHT INTO SAT SHOULD STILL SEE SOME OROGRAPHIC SNOWS IN THE
MTNS AS A DISTURBANCE MOVES ACROSS IN WSW FLOW ALOFT. LOW LEVEL
FLOW WILL CONTINUE TO BE WSW WHICH IS NOT A REAL FAVORABLE DIRECTION
FOR HEAVY SNOWFALL HOWEVER LAPSE RATES ARE FORECAST TO BECOME RATHER
UNSTABLE WHICH COULD HELP. OVER NERN CO SFC LOW PRES IS FORECAST TO
DEVELOP WITH DOWNSLOPE FLOW OCCURRING. THIS ALLOWS FOR A FAIRLY
DECENT RISE IN LOW LEVEL TEMPS FIELDS WHICH MAY ALLOW FOR READINGS
TO RISE BACK INTO THE 50S.
BY SUN NOT MUCH CHANGE EXPECTED AS WLY FLOW ALOFT WILL REMAIN IN
PLACE ACROSS NRN CO. CROSS-SECTIONS CONTINUE TO SHOW ENOUGH
MOISTURE IN THE MTNS FOR OROGRAPHIC SNOWS. OVER NERN CO DOWNSLOPE
LOW LEVEL FLOW IS FORECAST TO REMAIN OVER AREA WITH SOME MID AND
HIGH LEVEL MOISTURE MOVING ACROSS. PCPN CHCS FOR NERN CO LOOK
RATHER LOW BOTH SAT AND SUN ALTHOUGH COULD SEE SOME ISOLD SHOWERS
DUE TO FAIRLY DECENT LAPSE RATES.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING UNTIL
10 PM NORTHERN COLORADO MOUNTAINS...FOOTHILLS AND FORT
COLLINS AREA...ZONES 31..33..35..AND 38.
WINTER WEATHER ADVISORY UNTIL 10 PM CENTRAL MOUNTAINS...
NORTHERN MOUNTAIN VALLEYS AND NORTHEAST BORDER...ZONES
30..32..34..36..39..42..48..50..51.
&&
GIMMESTAD/046/RPKHazardous weather outlook, Feb 15, 5:46 AM MST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
546 AM MST TUE FEB 15 2005
COZ030>051-151800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
546 AM MST TUE FEB 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL CONTINUE IN THE HIGH COUNTRY...MAINLY NORTH OF I-70. UP
TO 16 INCHES OF SNOW ACCUMULATION IS EXPECTED IN THE NORTHERN
MOUNTAINS ALONG THE WYOMING BORDER...ELSEWHERE LESSER AMOUNTS WILL
FALL. ON THE PLAINS...BANDS OF SNOW WILL CONTINUE OVER FAR NORTHERN
LARIMER AND WELD COUNTIES THROUGH THE MORNING.
TONIGHT...A COLD FRONT WILL SWEEP INTO THE PLAINS. UPSLOPE FLOW
WILL DEVELOP ALONG THE FRONT RANGE AND FOOTHILLS WHICH SHOULD CAUSE
SNOW TO DEVELOP ALONG THE URBAN CORRIDOR AROUND SUNSET. UP TO 3
INCHES OF SNOW WILL BE POSSIBLE IN THE FRONT RANGE WITH THE HEAVIEST
AMOUNTS WEST OF I-25. THE SNOW WILL DECREASE FROM NORTH TO SOUTH
AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SOME SNOW WILL LINGER IN THE MOUNTAINS ON WEDNESDAY BUT WILL END
OVER THE NORTHEAST PLAINS EARLY WEDNESDAY MORNING. THURSDAY WILL BE
DRY HOWEVER A CHANCE OF SNOW WILL RETURN TO THE MOUNTAINS ON FRIDAY
AND CONTINUE THROUGH THE WEEKEND. OVER NORTHEAST COLORADO THERE
WILL BE A SLIGHT CHANCE OF RAIN SHOWERS OR SNOW SHOWERS DURING THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
046/RPK
Winter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- February 15, 9:10 AM MST to 10:00 PM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Winter Storm, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- February 15, 9:10 AM MST to 10:00 PM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
Winter Storm, Larimer County Below 6000 Feet / Nw Weld County
- When
- February 15, 9:10 AM MST to 10:00 PM MST
- Where
- Larimer County Below 6000 Feet / Nw Weld County forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.611, -104.926 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, February 15 to 18, 2005$2.0 million · 4 events
- High Surf in Hawaii, February 15 to 17, 200512 events
- Flooding in Illinois, February 15 to 26, 20054 events
- Winter Weather in Colorado, February 15 to 16, 20053 events
- Flooding in Indiana, February 15 to 26, 20052 events
- High Wind in Alaska, February 15 to 16, 200587 kt wind · 2 events
- Flooding in Wisconsin, February 15 to 19, 2005$10,000 · 2 events
- High Wind in Massachusetts, February 15, 20051 event
- Flood in New Jersey, February 15 to 16, 20051 event
- Flood in Michigan, February 15 to 16, 20051 event
- Flood in Missouri, February 15 to 16, 20051 event
- Heavy Snow in California, February 15 to 16, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437585, 5437651, 5437652.